Library Header Image
LSE Research Online LSE Library Services

Numéraire-invariant preferences in financial modeling

Kardaras, Constantinos ORCID: 0000-0001-6903-4506 (2010) Numéraire-invariant preferences in financial modeling. Annals of Applied Probability, 20 (5). pp. 1697-1728. ISSN 1050-5164

PDF - Published Version
Download (683kB) | Preview
Identification Number: 10.1214/09-AAP669


We provide an axiomatic foundation for the representation of numéraire-invariant preferences of economic agents acting in a financial market. In a static environment, the simple axioms turn out to be equivalent to the following choice rule: the agent prefers one outcome over another if and only if the expected (under the agent's subjective probability) relative rate of return of the latter outcome with respect to the former is nonpositive. With the addition of a transitivity requirement, this last preference relation has an extension that can be numerically represented by expected logarithmic utility. We also treat the case of a dynamic environment where consumption streams are the objects of choice. There, a novel result concerning a canonical representation of unit-mass optional measures enables us to explicitly solve the investment--consumption problem by separating the two aspects of investment and consumption. Finally, we give an application to the problem of optimal numéraire investment with a random time-horizon.

Item Type: Article
Official URL:
Additional Information: © 2010 Institute of Mathematical Statistics
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HB Economic Theory
JEL classification: G - Financial Economics > G1 - General Financial Markets > G10 - General
Date Deposited: 30 Jul 2012 13:23
Last Modified: 16 May 2024 01:09

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics